The South Korean government has acknowledged for the first time a causal link between the Pfizer vaccine and a heart inflammation in a recipient that turned fatal.
The vaccination task force said on Monday the death of a soldier in his 20s earlier this month was found to be related to his Pfizer inoculation.
According to the agency, the soldier developed chest pains and other health problems on June 13, six days after he received his first dose of the Pfizer vaccine.
He was taken to a hospital after undergoing cardiac arrest, but was pronounced dead. An autopsy showed that the soldier had succumbed to myocarditis.
This marks the first time South Korea recognized a causal relationship between myocarditis and COVID vaccination since the nation began the inoculation program in February.
Foreign countries, including the U.S., have reported heart inflammation cases in young male recipients of the mRNA-based COVID vaccines, Pfizer and Moderna.